Alert archive / North Dakota / Winter Storm Warnings in 2015
Winter Storm Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this winter storm warning at Dec 22, 2015, 1:03 PM CST for 4 counties in North Dakota. It was in force for 17 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 22, 2015, 1:03 PM CST (19:03 UTC)
- Expired
- Dec 23, 2015, 6:00 AM CST
- In force
- 17 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, McHenry County, ND, Pierce County, ND, Rolette County, ND
The radar
The Minot AFB radar (KMBX), 42 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 2:57 PM CST | HEAVY SNOW 6 | 4 Nne Towner, ND | ESTIMATED 6 INCHES OF SNOWFALL THUS FAR... SNOWING LIGHTLY NOW |
| Dec 22, 3:13 PM CST | SNOW 5.8 | 4 S Mylo, ND | MEASURED 5.8 INCHES AND STILL SNOWING HEAVILY. |
| Dec 22, 3:18 PM CST | SNOW 5 | 2 Wsw Wolford, ND | ESTIMATED SNOWFALL OF 5 INCHES AND STILL SNOWING. |
| Dec 22, 3:28 PM CST | HEAVY SNOW 6 | 5 Sse Bottineau, ND | ESTIMATED SNOWFALL OF 6 INCHES SO FAR... STILL SNOWING LIGHTLY. |
| Dec 22, 4:28 PM CST | HEAVY SNOW 7 | 2 Sw Willow City, ND | ESTIMATED 7 INCHES STORM TOTAL THUS FAR. STILL SNOWING LIGHTLY. |
| Dec 22, 6:11 PM CST | SNOW 7 | Willow City, ND | SNOWFALL TOTAL SO FAR |
| Dec 22, 6:12 PM CST | SNOW 5 | 2 Ne Towner, ND | SNOWFALL TOTAL FROM TUESDAY DEC 22 |
| Dec 22, 6:23 PM CST | SNOW 5 | Rolette, ND | SNOWFALL TOTAL SO FAR... |
| Dec 22, 8:50 PM CST | SNOW 6 | Velva, ND | SNOWFALL TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WWUS43 KBIS 221903 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 103 PM CST TUE DEC 22 2015 ...WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND THE TURTLE MOUNTAINS THROUGH TONIGHT... .HEAVY SNOW WILL CONTINUE ACROSS NORTH CENTRAL NORTH DAKOTA AND THE TURTLE MOUNTAINS THIS AFTERNOON INTO THE EARLY EVENING. THEREAFTER...LIGHT SNOW WILL CONTINUE THROUGH THE NIGHT. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES ARE NOW EXPECTED FOR LOCATIONS SUCH AS TOWNER...RUGBY...BOTTINEAU AND BELCOURT. A WINTER STORM WARNING IS NOW IN EFFECT FOR THESE AREAS. FOR LOCATIONS FURTHER TO THE SOUTH SUCH AS MARTIN...HARVEY AND CARRINGTON...3 TO 5 INCHES OF TOTAL ACCUMULATION IS EXPECTED THROUGH THIS EVENING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THESE LOCATIONS. MOTORISTS ARE URGED TO ALLOW EXTRA DRIVING TIME TODAY. KEEP UP TO DATE AT WWW.WEATHER.GOV/BIS NDZ004-005-012-013-230315- /O.UPG.KBIS.WW.Y.0012.000000T0000Z-151223T0600Z/ /O.NEW.KBIS.WS.W.0004.151222T1903Z-151223T1200Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY 103 PM CST TUE DEC 22 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THIS IS AN UPGRADE TO THE WINTER WEATHER ADVISORY THAT WAS IN EFFECT. * EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM WEDNESDAY. * THE HEAVIEST SNOWFALL RATES WILL OCCUR UNTIL 6 PM THIS EVENING. * TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED. * LOOK FOR SIGNIFICANT REDUCTIONS IN VISIBILITY AT TIMES. * PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE EVENING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ NDZ022-023-025-230315- /O.CON.KBIS.WW.Y.0012.000000T0000Z-151223T0600Z/ SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON 103 PM CST TUE DEC 22 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * EXPECT SNOW TO CONTINUE...DIMINISHING AROUND MIDNIGHT. * THE HEAVIEST SNOWFALL RATES WILL OCCUR UNTIL 6 PM THIS EVENING. * TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE EVENING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ AYD/KS
7 follow-up statements
990 WWUS43 KBIS 222041 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 241 PM CST TUE DEC 22 2015 ...WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND THE TURTLE MOUNTAINS THROUGH TONIGHT... .HEAVY SNOW WILL CONTINUE ACROSS NORTH CENTRAL NORTH DAKOTA AND THE TURTLE MOUNTAINS THIS AFTERNOON INTO THE EARLY EVENING. THEREAFTER...LIGHT SNOW WILL CONTINUE THROUGH THE NIGHT. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED FOR LOCATIONS SUCH AS TOWNER...RUGBY...BOTTINEAU AND BELCOURT. A WINTER STORM WARNING IS IN EFFECT FOR THESE AREAS. FOR LOCATIONS FURTHER TO THE SOUTH SUCH AS MARTIN...HARVEY AND CARRINGTON...3 TO 5 INCHES OF TOTAL ACCUMULATION IS EXPECTED THROUGH THIS EVENING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THESE LOCATIONS. MOTORISTS ARE URGED TO ALLOW EXTRA DRIVING TIME TODAY. KEEP UP TO DATE AT WWW.WEATHER.GOV/BIS NDZ004-005-012-013-230445- /O.CON.KBIS.WS.W.0004.000000T0000Z-151223T1200Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY 241 PM CST TUE DEC 22 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM WEDNESDAY. * THE HEAVIEST SNOWFALL RATES WILL OCCUR UNTIL 6 PM THIS EVENING. LIGHT SNOW THEREAFTER. * TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED. * LOOK FOR SIGNIFICANT REDUCTIONS IN VISIBILITY AT TIMES. * PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE EVENING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ NDZ022-023-025-230445- /O.CON.KBIS.WW.Y.0012.000000T0000Z-151223T0600Z/ SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON 241 PM CST TUE DEC 22 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * EXPECT SNOW TO CONTINUE...DIMINISHING AROUND MIDNIGHT. * THE HEAVIEST SNOWFALL RATES WILL OCCUR UNTIL 6 PM THIS EVENING. * TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE EVENING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ AYD
004 WWUS43 KBIS 230046 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 646 PM CST TUE DEC 22 2015 ...WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND THE TURTLE MOUNTAINS THROUGH TONIGHT... .MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS FAR NORTH CENTRAL NORTH DAKOTA...INCLUDING THE TURTLE MOUNTAINS THIS EVENING AND THEN TAPER OFF AFTER MIDNIGHT. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED FOR LOCATIONS SUCH AS TOWNER...RUGBY... BOTTINEAU AND BELCOURT. A WINTER STORM WARNING REMAINS IN EFFECT FOR THESE AREAS. FOR LOCATIONS FURTHER TO THE SOUTH SUCH AS MARTIN...HARVEY AND CARRINGTON...3 TO 5 INCHES OF SNOW HAS FALLEN. SNOW HAS ENDED AND THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. MOTORISTS ARE URGED TO ALLOW EXTRA DRIVING TIME TONIGHT. KEEP UP TO DATE AT WWW.WEATHER.GOV/BIS NDZ022-023-025-230200- /O.CAN.KBIS.WW.Y.0012.000000T0000Z-151223T0600Z/ SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON 646 PM CST TUE DEC 22 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ NDZ004-005-012-013-230900- /O.CON.KBIS.WS.W.0004.000000T0000Z-151223T1200Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY 646 PM CST TUE DEC 22 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM WEDNESDAY. * THE HEAVIEST SNOWFALL RATES WILL OCCUR UNTIL MIDNIGHT WEDNESDAY. * ADDITIONAL SNOW ACCUMULATIONS OF UP TO 3 INCHES ARE EXPECTED. * LOOK FOR SIGNIFICANT REDUCTIONS IN VISIBILITY AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ ACOOP/TWH
108 WWUS43 KBIS 230407 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1007 PM CST TUE DEC 22 2015 ...WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND THE TURTLE MOUNTAINS THROUGH TONIGHT... .LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS FAR NORTH CENTRAL NORTH DAKOTA...INCLUDING THE TURTLE MOUNTAINS... THROUGH THE EARLY MORNING HOURS...THEN TAPER OFF BEFORE SUNRISE THURSDAY. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED FOR LOCATIONS SUCH AS TOWNER...RUGBY...BOTTINEAU AND BELCOURT. MOTORISTS ARE URGED TO ALLOW EXTRA DRIVING TIME TONIGHT. KEEP UP TO DATE AT WWW.WEATHER.GOV/BIS NDZ004-005-012-013-231200- /O.CON.KBIS.WS.W.0004.000000T0000Z-151223T1200Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY 1007 PM CST TUE DEC 22 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM WEDNESDAY. * ADDITIONAL SNOW ACCUMULATIONS OF AROUND 1 INCH ARE EXPECTED. * LOOK FOR REDUCTIONS IN VISIBILITY AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST ROAD CONDITIONS CAN BE OBTAINED BY CALLING 5 1 1. $$ TWH
714 WWUS43 KBIS 230528 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1128 PM CST TUE DEC 22 2015 ...WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND THE TURTLE MOUNTAINS THROUGH TONIGHT... .LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS FAR NORTH CENTRAL NORTH DAKOTA...INCLUDING THE TURTLE MOUNTAINS... THROUGH THE EARLY MORNING HOURS...THEN TAPER OFF BEFORE SUNRISE WEDNESDAY. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED FOR LOCATIONS SUCH AS TOWNER...RUGBY...BOTTINEAU AND BELCOURT. MOTORISTS ARE URGED TO ALLOW EXTRA DRIVING TIME TONIGHT. KEEP UP TO DATE AT WWW.WEATHER.GOV/BIS NDZ004-005-012-013-231200- /O.CON.KBIS.WS.W.0004.000000T0000Z-151223T1200Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY 1128 PM CST TUE DEC 22 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM WEDNESDAY. * ADDITIONAL SNOW ACCUMULATIONS OF AROUND 1 INCH ARE EXPECTED. * EXPECT REDUCTIONS IN VISIBILITY AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ TWH/CJS
704 WWUS43 KBIS 230924 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 324 AM CST WED DEC 23 2015 ...WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND THE TURTLE MOUNTAINS THROUGH TONIGHT... .LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS FAR NORTH CENTRAL NORTH DAKOTA...INCLUDING THE TURTLE MOUNTAINS... THROUGH THE EARLY MORNING HOURS...THEN TAPER OFF BEFORE SUNRISE. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED FOR LOCATIONS SUCH AS TOWNER...RUGBY...BOTTINEAU AND BELCOURT. MOTORISTS ARE URGED TO ALLOW EXTRA DRIVING TIME TONIGHT. KEEP UP TO DATE AT WWW.WEATHER.GOV/BIS NDZ004-005-012-013-231200- /O.CON.KBIS.WS.W.0004.000000T0000Z-151223T1200Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY 324 AM CST WED DEC 23 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM. * ADDITIONAL SNOW ACCUMULATIONS OF UP TO 1 INCH ARE EXPECTED. * LOOK FOR SIGNIFICANT REDUCTIONS IN VISIBILITY AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ JV
821 WWUS43 KBIS 230928 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 328 AM CST WED DEC 23 2015 ...WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND THE TURTLE MOUNTAINS THROUGH 6 AM THIS MORNING... .LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS FAR NORTH CENTRAL NORTH DAKOTA...INCLUDING THE TURTLE MOUNTAINS... THROUGH THE EARLY MORNING HOURS...THEN TAPER OFF BEFORE SUNRISE. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED FOR LOCATIONS SUCH AS TOWNER...RUGBY...BOTTINEAU AND BELCOURT. MOTORISTS ARE URGED TO ALLOW EXTRA DRIVING TIME TONIGHT. KEEP UP TO DATE AT WWW.WEATHER.GOV/BIS NDZ004-005-012-013-231200- /O.CON.KBIS.WS.W.0004.000000T0000Z-151223T1200Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY 328 AM CST WED DEC 23 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM. * ADDITIONAL SNOW ACCUMULATIONS OF UP TO 1 INCH ARE EXPECTED. * LOOK FOR SIGNIFICANT REDUCTIONS IN VISIBILITY AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ JV
890 WWUS43 KBIS 231158 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 558 AM CST WED DEC 23 2015 ...THE WINTER STORM WARNING THAT WAS IN EFFECT FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA WILL EXPIRE AT 6 AM CST... .LIGHT SNOW WILL CONTINUE OVER NORTH CENTRAL NORTH DAKOTA THIS MORNING...BUT ADDITIONAL ACCUMULATIONS WILL BE LESS THAN AN INCH. ROADS MAY STILL BE SLIPPERY...SO USE EXTRA CAUTION IF YOU ARE TRAVELING THIS MORNING. NDZ004-005-012-013-231300- /O.EXP.KBIS.WS.W.0004.000000T0000Z-151223T1200Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY 558 AM CST WED DEC 23 2015 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... LESS THAN ONE INCH OF ADDITIONAL SNOW ACCUMULATION IS EXPECTED TODAY...SO THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. ROADS MAY STILL BE SLIPPERY...SO USE EXTRA CAUTION IF TRAVELING THIS MORNING. $$ CJS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this winter storm warning went out at Dec 22, 9:39 AM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Dec 22, 9:39 AM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 939 AM CST TUE DEC 22 2015 .UPDATE... ISSUED AT 929 AM CST TUE DEC 22 2015 WEBCAM TRENDS THROUGH 1520 UTC INDICATE THAT THE 700-900 MB DRY LAYER HAS NOT YET BEEN SUFFICIENTLY ERODED ACROSS CENTRAL NORTH DAKOTA FOR SNOWFALL TO REACH THE SURFACE. 15 UTC RAP SOUNDINGS SUGGESTS THE LAYER WILL QUICKLY SATURATE IN THE 16-17 UTC TIMEFRAME. OVERALL...THE 12 UTC WRF-NMM/ARW...NAM NEST AND 11-14 UTC HRRR ITERATIONS SUPPORT THE TREND FROM THE 00 AND 06 UTC GLOBAL SUITES OF A SLIGHT NORTHWARD SHIFT IN THE SNOWBAND TODAY AS COMPARED TO RUNS YESTERDAY...WITH NOW LESS THAN ONE INCH OF SNOW EXPECTED FOR BISMARCK/MANDAN. UPDATE ISSUED AT 646 AM CST TUE DEC 22 2015 NO SIGNIFICANT CHANGES WITH THIS UPDATE OTHER THAN TO BLEND THE LATEST RADAR TRENDS INTO THE HOURLY POP FORECAST THROUGH 15 UTC. RADAR ECHOES HAVE BEEN STEADILY INCREASING OVER SOUTH CENTRAL ND DURING THE LAST 90 MINUTES...AND WHILE NO PRECIPITATION REPORTS HAVE BEEN RECEIVED YET...THE 12 UTC BISMARCK SOUNDING IS NEARLY SATURATED ALOFT...SO SNOW SHOULD QUICKLY DEVELOP BY MID MORNING. NOTE THAT OVERNIGHT RAP AND HRRR SIMULATIONS /INCLUDING THE ESRL HRRR/ HAVE BEEN INCONSISTENT FROM RUN TO RUN AND WITH THE GLOBAL MODEL GUIDANCE...ESPECIALLY ON THE WESTERN AND SOUTHERN BOUNDARY OF EXPECTED SNOWFALL TODAY...SO THE ACCUMULATION FORECAST STAYED THE SAME WITH THIS UPDATE. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 350 AM CST TUE DEC 22 2015 ACCUMULATING SNOW IS THE MAIN CONCERN IN THE SHORT TERM. CURRENTLY...THE SURFACE LOW WAS AT THE BORDER OF SOUTHEASTERN MONTANA AND NORTHEASTERN WYOMING. STRONG SOUTHWESTERLY SURFACE WINDS WERE NOTED OVER EASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA. THESE SURFACE WINDS WERE INDICATIVE OF A STRONG LOW LEVEL JET DEPICTED IN THE MODELS AT H925 AND H850. AT UPPER LEVELS...A STRONG SHORTWAVE WAS CENTERED OVER WYOMING. LIGHT RADAR RETURNS WERE OVER EASTERN MONTANA INTO NORTHEASTERN WYOMING...BUT INTENSITIES WERE INCREASING SOUTH AND EAST OF BILLINGS INTO NORTHEASTERN WYOMING...IN THE VICINITY OF THE UPPER LEVEL SHORTWAVE. THE UPPER LEVEL SHORTWAVE IS FORECAST TO MOVE NORTHEAST ACROSS THE DAKOTAS TODAY AND MOVE INTO SOUTHERN MANITOBA TONIGHT. THE SURFACE AND H700 LOW ARE FORECAST TO TRACK NORTHEASTWARD ACROSS NORTH DAKOTA TODAY...REACHING THE ND/MN/MANITOBA BORDER BY MIDNIGHT TUESDAY NIGHT. STRONG FRONTOGENETIC FORCING WITH VERTICAL MOTION IN THE DENDRITIC GROWTH ZONE ARE EXPECTED ALONG THIS TRACK. THE MODELS INDICATE A DEEPER DENDRITIC GROWTH ZONE LATE THIS MORNING/AFTERNOON IN NORTH CENTRAL NORTH DAKOTA. FARTHER SOUTH THE TEMPERATURE PROFILES ARE WARMER EARLY ON THIS MORNING WHEN THE BEST VERTICAL MOTION IS FORECAST. SO THE LATEST RUN OF THE MODELS VALIDATE THE ONGOING FORECAST OF MORE PRECIPITATION/SNOWFALL NORTH CENTRAL VERSUS ACROSS THE SOUTH. THE WARM AIR LAYER OFF THE SURFACE ASSOCIATED WITH THE LOW LEVEL JET WILL BRING A CHANCE OF MIXED PRECIPITATION TO PARTS OF SOUTHERN NORTH DAKOTA TODAY...AND THIS WILL LIMIT THE AMOUNT OF SNOW EXPECTED IN THE SOUTHERN TIER OF COUNTIES. THE LATEST SHORT TERM HIGH RESOLUTION MODELS ARE NOT AS ROBUST WITH PRECIP OUTPUT AS THE GLOBAL MODELS...AND USED A BLEND OF HIGH RES AND GLOBAL MODEL SNOW RATIO METHODS. SNOW IS EXPECTED TO BEGIN OVER SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA AROUND 6 AM CST...AND INCREASE QUICKLY BY AROUND 9 AM CST. THE GREATEST FORCING MOVES INTO NORTHERN NORTH DAKOTA AROUND/AFTER 9 AM CST AND THE AFTERNOON HOURS SHOULD SEE THE MOST SNOW ACCUMULATIONS ACROSS THE NORTH. THE SOUTHWEST AND SOUTH CENTRAL SHOULD SEE UP TO AN INCH OR 2 OF SNOW BY TONIGHT...WITH THE GREATEST SNOWFALL OF 3 TO OVER 5 INCHES OF SNOW IN THE NORTH CENTRAL...WITH THE HIGHER AMOUNTS IN THE TURTLE MOUNTAINS AREA. WILL ADD BOTTINEAU COUNTY TO THE ONGOING WINTER WEATHER ADVISORY...WHICH WILL INCLUDE WESTHOPE AND BOTTINEAU...VELVA AND TOWNER...AND POINTS EAST TO RUGBY AND THE TURTLE MOUNTAINS. THERE MAY BE A COUPLE LOCALES THAT REACH 6 INCHES OR A BIT MORE...BUT IN GENERAL 3 TO 5.5 INCHES OF SNOW IS EXPECTED MOST AREAS IN THE ADVISORY. SNOW SHOULD TAPER TO LIGHT SNOW OR FLURRIES AS THE SYSTEM MOVES NORTHEAST...BUT LINGER THROUGH THE NIGHT TUESDAY NIGHT AS A WEAK TROWAL FEATURE KEEPS THE WRAP AROUND PRECIPITATION AS FAR WEST AS MONTANA. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 350 AM CST TUE DEC 22 2015 COOL AND GENERALLY QUIET WEATHER WILL PREVAIL IN THE LONG TERM. FLURRIES OR LIGHT SNOW SHOWERS REMAIN POSSIBLE ON WEDNESDAY WITH LINGERING CYCLONIC FLOW ACROSS THE REGION. ON THE LARGE SCALE...A BROAD AND LOW-AMPLITUDE 500-MB TROUGH OVER THE WESTERN AND CENTRAL UNITED STATES WILL BE REPLACED BY A MUCH DEEPER AND DYNAMICALLY- ENERGIZED TROUGH CENTERED ON THE FOUR-CORNERS REGION BY SATURDAY. THAT TRANSITION COULD YIELD LIGHT SNOW IN THE NORTHERN PLAINS LATE ON CHRISTMAS DAY OR MORE SO ON FRIDAY NIGHT AS FLOW ALOFT BECOMES SOUTHWESTERLY. HOWEVER...CONFIDENCE IN THE NORTHERN EXTENT OF ANY LIGHT SNOW IS MODEST AT BEST AS SPLIT FLOW TAKES SHAPE ALOFT...AS EXEMPLIFIED BY THE 00 UTC ECMWF...WHICH WAS A DRY SOLUTION ACROSS MUCH OF WESTERN AND CENTRAL ND DURING THAT TIME FRAME. TEMPERATURES WILL BE SEASONABLY COOL MOST OF THE PERIOD...AND WILL BE COLDEST FRIDAY INTO SATURDAY...WHEN LOWS WILL BE AROUND 0 F AND HIGHS WILL ONLY BE IN THE TEENS F PER A 00 UTC MULTI-MODEL BLEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 929 AM CST TUE DEC 22 2015 IFR/LIFR CONDITIONS IN SNOW AT KMOT/KJMS DEVELOPING THIS MORNING...CONTINUING THROUGH THE EARLY AFTERNOON AT KJMS AND POSSIBLY INTO THE EVENING AT KMOT. IFR CONDITIONS IN LIGHT SNOW POSSIBLE BY MIDDAY AT KISN WITH A BRIEF LATE AFTERNOON BREAK POSSIBLE BEFORE ADDITIONAL LIGHT SNOW THIS EVENING AND TONIGHT. MVFR/IFR CONDITIONS IS STRATUS AT KBIS/KDIK TODAY AND TONIGHT WITH MUCH LOWER PROBABILITIES FOR SNOW COMPARED TO THE OTHER TERMINALS. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR NDZ004- 005-012-013-022-023-025. && UPDATE...AYD SHORT TERM...JV LONG TERM...CJS AVIATION...AYD
Hazardous weather outlook, Dec 22, 8:59 AM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 859 AM CST TUE DEC 22 2015 NDZ004-005-012-013-022-023-025-231500- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- 859 AM CST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT TODAY THROUGH THIS EVENING. TOTAL SNOWFALL OF 3 TO 5 INCHES IS EXPECTED. SEE WWW.WEATHER.GOV/BIS FOR FULL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-009>011-018>021-034>037-231500- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER- MCLEAN-MORTON-BURLEIGH-KIDDER-STUTSMAN- 859 AM CST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ONE TO THREE INCHES OF SNOW IS EXPECTED TODAY. ROADS MAY BECOME SLICK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017-031>033-040>048-050-051-231500- MCKENZIE-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 859 AM CST TUE DEC 22 2015 /759 AM MST TUE DEC 22 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
In the hours before
Local storm report, Dec 22, 11:35 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1135 AM CST TUE DEC 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM SNOW HARVEY 47.77N 99.94W
12/22/2015 M1.2 INCH WELLS ND TRAINED SPOTTER
SNOW CONTINUING IN HARVEY WITH VISIBILITIES LOWERING.
1.2 INCHES OF SNOW SO FAR.
&&
KSIMOSKOLocal storm report, Dec 22, 11:48 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1148 AM CST TUE DEC 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM SNOW 5 NW GEORGE LAKE 48.16N 100.46W
12/22/2015 E1.5 INCH MCHENRY ND TRAINED SPOTTER
ESTIMATED 1.5 INCHES THUS FAR... STILL SNOWING.
&&
KSIMOSKOLocal storm report, Dec 22, 12:14 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1214 PM CST TUE DEC 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM SNOW 4 NW SELZ 47.90N 99.95W
12/22/2015 E2.5 INCH PIERCE ND TRAINED SPOTTER
2.5 INCHES THUS FAR. STILL SNOWING WIITH VISIBILITY ONE
HALF MILE AND A SUSTAINED WIND OF 15 MPH.
&&
KSIMOSKOLocal storm report, Dec 22, 12:19 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1219 PM CST TUE DEC 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM SNOW 7 SSW ANAMOOSE 47.80N 100.30W
12/22/2015 E2.0 INCH SHERIDAN ND TRAINED SPOTTER
WIND UP TO 20 MPH AT TIMES WITH VISIBILITY DOWN TO ONE
QUARTER OF A MILE AT TIMES.
&&
KSIMOSKONearby
Winter Storm Warnings in North Dakota, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.